Re: Peripherall neuropathy
Re: Peripherall neuropathy
[ Back to Messages
Posted by Dave
on July 16, 2000 at 13:11:34:
In Reply to: Re: Peripherall neuropathy posted by Judy on March 16, 2000 at 13:00:29:
: : : My friend is a 28 year old female. She has recently been diagnosed with peripheral neuropathy. She has tingling in her legs, hands and feet. She feels like she is going crazy. The MD prescribed an anti seizure med and this has helped. She has no idea how she got this disorder? MD's are stumped. Any suggestions? She is otherwise healthy. She did have MMR vaccination in 1998. Could this be related? Sometimes PN just happens to people! Often no cause can be found. I know that she's frustrated, but she has to stay as healthy as possible in all other areas!
: My name is Judy, and I need some people with peripheral neuropathy to please write to me concerning their symptoms. I am having extreme pain in one foot and pain in the other foot. It feels like my foot is on fire. I work and I am on my feet the biggest portion of the eight hours. I also have the tingling, but the pain and the burning is the worst. Please, has anyone had any real succes with any type of medicine. Please write to me at JJKHUDD@aol.com. I would appreciate just having someone to talk with. No one understands the pain. "Oh, your feet hurt", they say. No It has gone so far past that state.
You hit the nail on the head when you said nobody really seems to understand, especially at work. My boss has even said to others that I am trying to be some sort of martyr, do you believe that? If I could share the pain I endure every waking moment with the people I know who think that way, they wouldn't anymore. Even my neurologist at times seems to act as though it is not such a big deal, he has me on 600mg of neurontin 4X a day and has given me a perscrition for something else which I can't remember right now, that I haven't tried yet. He sait last week that he thinks I am improving, I sure hope so...I can not imagine going the rest of my life like this.
My neurapathy seems to be of a form of ICU induced. The sedatives they used on me are known to cause neurapathy some of the time, but the doctors must have considered it an acceptable trade-off at the time. My feet were numb initially, and once the numbness wore off, the pain set in. The nerve damage has also caused near total foot drop in one foot, where I have to wear a brace, and partial in the other. The doctors probably refer to all this as "collateral damge".
If you want to comment on any of this, or have a question, please write me, or you can just write me.